What's New?

What's New From The State?

Congratulations to newly elected officers taking office in January 2019-Treasurer-Karen Jarvis and Corresponding Secretary-Amanda Aiello. We thank outgoing officers Mary Boisvert and Marty Gleeson.

Progress has been made on the Association Strategic Plan and will continue as we move toward keeping the association vital and beneficial to all our membership. Increase in conference attendance was seen, a task force met to plan for a nursing orientation curriculum and committee memberships were expanded.

What's New From The Zones?

Zones continue to share ideas to keep zone activities going. An effective way to do that is through discussion at Board Meetings. Help is available for any zone that wants to reorganize. Check contact information on the website and get in touch with any officer whether State or Zone or contact Nan Rutledge  info@nysidddna.org

What's New From OPWDD?

Work is done to provide necessary medical trainings for nursing through webinars as we all have to do more with less and travel can be difficult.

Fluid restrictions, PONs, telephone triage and emergency protocols remain at the top of the list for items targetted  by DQI. Ensure your staff have up-to-date lists of emergency contacts and know that at any point they can call for emergency transport or 911.

What's New From Our Members?

Look for further updates on the website. We have listened to member concerns and are implementing more user friendly applications for conference, membership and navigating the website for information.

What's New From In The News?

In an article about the possibility of seratonin syndrome it is outlined how this can happen. Seratonin syndrome can show up as changes in gait, hand tremor, elevated vital signs- caused by an excess of seratonin in the brain. Drugs at fault are SSRI's, tricyclic antidepressants,SNRI's (Effexor, Cymbalta, trazadone). Others that can increase seratonin levels are amphetamines, buspirone, tramadol and triptans. This can happen when clinicians prescribe two or more seratonin agents from two different categories. An SSRI may be prescribed as well as trazadone for sleep. Seratonin syndrome is not a common reaction but is definitely possible.  (medpagetoday.com 10.12.18)